Volume 18, issue 2 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Moduli of formal $A$–modules under change of $A$

Andrew Salch

Algebraic & Geometric Topology 18 (2018) 797–826
Abstract

We develop methods for computing the restriction map from the cohomology of the automorphism group of a height dn formal group law (ie the height dn Morava stabilizer group) to the cohomology of the automorphism group of an A–height n formal A–module, where A is the ring of integers in a degree d field extension of p. We then compute this map for the quadratic extensions of p and the height 2 Morava stabilizer group at primes p > 3. We show that the these automorphism groups of formal modules are closed subgroups of the Morava stabilizer groups, and we use local class field theory to identify the automorphism group of an A–height 1–formal A–module with the ramified part of the abelianization of the absolute Galois group of K, yielding an action of Gal(KabKnr) on the Lubin–Tate/Morava E–theory spectrum E2 for each quadratic extension Kp. Finally, we run the associated descent spectral sequence to compute the V (1)–homotopy groups of the homotopy fixed-points of this action; one consequence is that, for each element in the K(2)–local homotopy groups of V (1), either that element or an appropriate dual of it is detected in the Galois cohomology of the abelian closure of some quadratic extension of p.

Keywords
formal groups, class field theory, stable homotopy groups, Lubin–Tate theory, formal modules, formal groups with complex multiplication, Morava stabilizer groups
Mathematical Subject Classification 2010
Primary: 11S31, 14L05, 55N22, 55P42, 55Q10
References
Publication
Received: 14 July 2016
Revised: 25 July 2017
Accepted: 26 September 2017
Published: 12 March 2018
Authors
Andrew Salch
Department of Mathematics
Wayne State University
Detroit, MI
United States